Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2007, 4:50 PM CDT for Florence County, Marinette County, Wisconsin. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 4:50 PM CDT (21:50 UTC)
- Expired
- May 24, 2007, 5:26 PM CDT
- In force
- 36 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Florence County, WI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:00 PM CDT | TSTM WND DMG | 10 W Athelstane, WI | TREES AND POWERLINES DOWN SCATTERED ACROSS NORTHERN MARINETTE CO APPROX 500 PM TO 515 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 242150
SVRGRB
WIC037-075-242230-
/O.NEW.KGRB.SV.W.0023.070524T2150Z-070524T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FLORENCE COUNTY IN NORTHEAST WISCONSIN...
MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 530 PM CDT
* AT 448 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST OF
GOODMAN TO 20 MILES SOUTHWEST OF POUND...OR ALONG A LINE EXTENDING
FROM 25 MILES SOUTHEAST OF CRANDON TO 17 MILES EAST OF SHAWANO...
AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAUSAUKEE...PEMBINE AND CRIVITZ
LAT...LON 4601 8845 4543 8839 4539 8828 4525 8824
4505 8805 4512 8770 4575 8790
$$
TH2 follow-up statements
000
WWUS53 KGRB 242205
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT THU MAY 24 2007
WIC037-075-242230-
/O.CON.KGRB.SV.W.0023.000000T0000Z-070524T2230Z/
FLORENCE WI-MARINETTE WI-
505 PM CDT THU MAY 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MARINETTE AND EASTERN FLORENCE COUNTIES...
AT 501 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BEAVER TO 11 MILES SOUTHWEST
OF COMMONWEALTH...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF
MENOMINEE TO 14 MILES WEST OF KINGSFORD...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRIVITZ...DUNBAR...ATHELSTANE...LOOMIS...MIDDLE INLET...
PORTERFIELD...WAUSAUKEE...AMBERG...AURORA...BEECHER...PEMBINE AND
NIAGARA.
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4601 8845 4543 8839 4539 8828 4525 8824
4505 8805 4512 8770 4575 8790
$$
HELMAN/SRF000
WWUS53 KGRB 242226
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT THU MAY 24 2007
WIC037-075-242236-
/O.CAN.KGRB.SV.W.0023.000000T0000Z-070524T2230Z/
FLORENCE WI-MARINETTE WI-
526 PM CDT THU MAY 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE AND EASTERN FLORENCE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
LAT...LON 4601 8845 4543 8839 4539 8828 4525 8824
4505 8805 4512 8770 4575 8790
$$
HELMAN/SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 PM CDT, 50 minutes earlier.
Area forecast discussion, May 24, 4:00 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT THU MAY 24 2007 .SHORT TERM...TONIGHT AND FRIDAY COLD FRONT MOVING ACROSS THE AREA WAS TRIGGERING SHOWERS AND THUNDERSTORMS THIS AFTERNOON. 850MB WINDS OF 50 TO 55 KNOTS MIXING DOWN WITH THE STRONGER STORMS. TREES WERE REPORTED DOWN IN SPOTS ACROSS CENTRAL WISCONSIN. THE LINE OF THUNDERSTORMS MOVING RAPIDLY TO THE EAST...SO SEVERE WEATHER EPISODE WILL NOT LAST AS LONG AS THE 9 PM SEVERE THUNDERSTORM WATCH ISSUANCE. IN MATTER OF FACT...MAY BE ABLE TO CANCEL A FEW OF THE WESTERN COUNTIES BEFORE THE ZONE ISSUANCE. WILL WAIT TO THE LAST MINUTE TO SEE IF WE CAN REMOVE SOME OF THE COUNTIES ACROSS CENTRAL WISCONSIN BEFORE ZONE/GRID ISSUANCE AROUND 4 PM. HIGH PRESSURE BUILDS INTO THE REGION TONIGHT WITH COOLER TEMPERATURES ON FRIDAY. CURRENT MIN TEMPERATURES LOOKED REASONABLE AND FOLLOWED. TRENDED TOWARD THE COOLER MET/MAV GUIDANCE FOR FRIDAY COMPARED TO THE CONSIDERABLY WARMER NGM GUIDANCE. .LONG TERM...TWO SYSTEMS IN THE EXTENDED WILL GIVE AREA A CHANCE OF PCPN. AGAIN MODELS FAIRLY SIMILAR ON BIG PICTURE BUT GFS TENDING FASTER ON TIMING. HAVE TRIED TO TREND TOWARDS BLEND...PER NCEP FAVORING ECMWF IN THE LATER PERIODS. CHANGES TO PREVIOUS FORECAST PACKAGE CENTER AROUND SYSTEM FOR THIS WEEKEND. FRONT STARTS TO MAKE WAY BACK NORTH OVER WI AS A WARM FRONT FRI NIGHT AS UPPER LOW MAKES WAY EAST OUT OF PAC NW INTO THE NORTHERN LAKES. MOISTURE RETURN GOOD FROM GULF WITH PWATS ABOVE 1 INCH BY SAT MORN. HAVE BROUGHT PCPN AND CLOUDS IN EARLIER. UPPER LOW SLOW TO MOVE OUT WITH CYCLONIC FLOW LINGERING INTO SUNDAY. LAPSE RATES SOMEWHAT UNSTABLE...WILL CARRY SMALL CHANCE OF SHOWERS FOR THE NORTHERN COUNTIES...THOUGH DRYING PUSHING IN RAPIDLY SAT NIGHT WITH JET PUSHING THROUGH. LITTLE CHANGE MADE IN TEMPERATURES WITH HOLIDAY TEMPERATURES EXPECTED TO BE NEAR OR SLIGHTLY BELOW NORMS. .AVIATION...THUNDERSTORMS WILL AFFECT THE WAUSAU...CENTRAL WISCONSIN AND RHINELANDER AIRPORTS THROUGH 22Z...WITH SCATTERED SHOWERS AFFECTING THESE SITES THROUGH 01Z. BRIEF IFR CONDITIONS EXPECTED WITH THE THUNDERSTORMS...THEN MVFR CONDITIONS BEHIND THE COLD FRONT. CLOUDS WILL CLEAR OUT LATER TONIGHT. THUNDERSTORMS WITH A BRIEF PERIOD OF IFR CONDITIONS WILL AFFECT THE GREEN BAY...APPLETON AND OSHKOSH SITES BETWEEN 22Z AND 00Z THIS EVENING. PRECIPITATION WILL TAPER OFF TO SHOWERS. SIMILIAR CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT A FEW HOURS LATER THAN THE WAUSAU AND RHINELANDER SITES. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THIS AFTERNOON WIZ038>040-045-048>050- && ECKBERG/TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 24, 11:45 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU MAY 24 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR BETWEEN 2 PM AND 8 PM. LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF AN INCH OR TWO...CAN ALSO BE EXPECTED...ESPECIALLY OVER CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. IT IS TOO EARLY TO TELL IF THEY WILL BE SEVERE...SO BE SURE TO MONITOR LATER FORECASTS FOR THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON IN CENTRAL AND NORTH CENTRAL WISCONSIN...AND DURING THE LATE AFTERNOON AND EARLY EVENING IN NORTHEAST AND EAST CENTRAL WISCONSIN. LMZ521-522-541>543-564-251645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE. TSK/RDM WEATHER.GOV/GREENBAY ECKBERG/TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 24, 4:01 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 W WILD ROSE 44.18N 89.35W
05/24/2007 WAUSHARA WI LAW ENFORCEMENT
SCATTERED TREES DOWN ACROSS COUNTY.
&&Local storm report, May 24, 4:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST WAUPACA 44.34N 89.06W
05/24/2007 M53 MPH WAUPACA WI TRAINED SPOTTER
&&Local storm report, May 24, 4:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
404 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG EAGLE RIVER 45.91N 89.25W
05/24/2007 VILAS WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN EASTERN PART OF
VILAS COUNTY.
&&Local storm report, May 24, 4:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WAUPACA 44.34N 89.06W
05/24/2007 WAUPACA WI LAW ENFORCEMENT
TREES DOWN IN AND AROUND CITY OF WAUPACA.
&&Local storm report, May 24, 4:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
434 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
05/24/2007 E50 MPH WAUPACA WI AMATEUR RADIO
&&Local storm report, May 24, 4:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
439 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 5 W SHAWANO 44.78N 88.69W
05/24/2007 SHAWANO WI LAW ENFORCEMENT
TREES DOWN OVER THE CENTRAL PART OF THE COUNTY
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:46 AM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 5 hr |
| May 24, 2:34 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 41 min |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 27 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 49 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 45 min |
| May 24, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 44 min |
| May 24, 4:07 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 28 min |
| May 24, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 45 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 24 min |
| May 24, 4:33 PM CDT | Special Marine Warning | GRB | 100 min | |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.